Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 57 > pp. 85-100


By H. Oraizi and S. Hosseinzadeh

Full Article PDF (445 KB)

In this paper, the parabolic approximation of wave equation will be solved by the method of least squares. At first, the radio wave propagation in homogeneous media will be considered. The electromagnetic field will be expanded by proper expansion functions, which satisfy the parabolic equation in homogeneous media. The expansion coefficients will be derived by the least square method through enforcing initial and boundary conditions. The least square functionals satisfy the initial and boundary conditions. Similar to the split step method, the field in the inhomogeneous media with known profile of refractive index can be obtained by proper phase shifting of the field in homogeneous media. The proposed method is more reliable than the split step method and can be applied over rough boundary without any excess computations. In comparison with the finite difference method, the proposed method is very fast.

Citation: (See works that cites this article)
H. Oraizi and S. Hosseinzadeh, "A Novel Marching Algorithm for Radio Wave Propagation Modeling Over Rough Surfaces," Progress In Electromagnetics Research, Vol. 57, 85-100, 2006.

1. Slingby, P. L., "Modelling tropospheric ducting effect on VHF/UHF propagation," IEEE Trans. Broadcasting, Vol. 37, No. 2, 1991.

2. Isaakidis, S. A. and T. D. Xenos, "Parabolic equation solution of troposphere wave propagation using FEM," Progress In Electromagnetics Research, Vol. 49, 257-271, 2004.

3. Oraizi, H. and Sh. Hosseinzadeh, "Some interesting notes on the modeling of wave propagation in the troposphere using the parabolic equation method," Proceeding of 2nd International Symposium on Telecomunications, 335-339, 2003.

4. Levy, M. F., Paraboloic Equation Method for Electromagnetic Wave Propagation, IEE Press, 2000.

5. Oraizi, H. and Sh. Hosseinzadeh, "Determination of propagation loss in the troposphere with piece-wise linear boundary by parabolic equation method," Proceeding of International Symposium on Antennas and Propagation, 729-732, 2004.

6. Oraizi, H. and S. Hosseinzadeh, "Solution of parabolic equations by the least square method with the second order spline basis functions," to appear in Proceeding of 11th Symposium on Antennas and Applied Electromagnetic Antenna, 2005.

7. Haykin, S., Adaptive Filter Theory, Prentice Hall International Publication, 1991.

8. Linz, P., Theoretical Numerical Analysis, an Introduction to Advance Techniques, Wiley Interscience Series Texts on Pure and Applied Mathematics, 1979.

© Copyright 2014 EMW Publishing. All Rights Reserved